Immunosuppressants can be dangerous, please be careful when using them. This includes Protopic and Elidel, which have had the alarming results of an increase in skin cancer and non-Hodgkins lymphoma among their users. [This means you Chris!]
Please read the directions on your medication and follow them accordingly. These ointments suppress your immune system. It’s like giving sleeping pills to an over-reactive guard dog. It can be useful, but you don’t want to do it all the time.
For the record I have used Protopic, but only to stop the cycle of a major outbreak, and only for two weeks. The dermatologist explained the cancer warnings to me so I applied it sparingly. It worked excellently for me, but I also had learn to be careful with it.
The instructions said to not touch anyone after using the ointment unless I had washed my hands, and I forgot to, and handed something to my mother. She had a red burning rash on her palm for the next few hours.